Forum

× click the New Topic button to post

BCG side effects? Need Help!

9 years 11 months ago #23392 by orpheus
There are so many things docs do not know about BCG that I really believe it is in the category of an experimental drug. I have been to 4 doctors who do not seem to recognize that this may cause more pain than a "mere increase" in arthritis. However, it is the only thing they have at the moment that looks promising. I want to tell you that my use of Celebrex has helped but I have days when it does nothing, I must resort to auxillary use of Bufferin and other NSAIDs. Keep looking for that answer, and think how you can reduce this inflammation through diet and supplements. Ask your doctor to proscribe you this COX2 inhibitor and see if it helps. You must be proactive about your pain and make sure your doctor really Listens to you. Good luck, hope you are better now.

Please Log in or Create an account to join the conversation.

9 years 11 months ago #23391 by todays4me
Cynthia, I just had my 1st BCG treatment this past Monday. I woke this morning with my eyes gunky and almost closed shut. Thought I might be getting conjunctivitis. My eyes seem a bit irritated and blurry. I also was very stiff in the joints until I moved around. My Doc never mentioned the possible eye thing but did mention I could have joint pain, flu like symptoms etc. Sounds like you may benefit from a second opinion. You may find you like the new doc better. I wish you all the best. I have had 3 cycto's, 2 turb's and just stated my 1st round of BCG. I am on the 24 month plan. My Path came back Non-Invasive Superficial Bladder Tumors, Grade 3, 2nd path same grade carcinoma in-situ. Battle on and be strong, Todays4me aka Mary

Please Log in or Create an account to join the conversation.

9 years 11 months ago #23274 by slabman
Bobbi, I know how reactive that BCG can be, as I've written before. I was unable to do anything physical without paying for it for two days...and was thinking life just wouldn't ever be the same. Then about 4 weeks after discontinuing the BCG, I suddenly recovered from all this arthritic stuff. In fact, I mentioned it to my Uro and I don't think he wants to admit to the cause and effect of this....we've heard other Docs don't see this either.

Here's hoping you will experience the same recovery once the BCG is terminated.

Bob
T1 G3
Age 66
DX April 2008
TURB April 2008
Last BCG (#15) April 2009

Please Log in or Create an account to join the conversation.

9 years 11 months ago #23267 by Nix
Bobby,
I am happy you are getting relief. It would be a great idea to set something up with Dr Lamm. I have also emailed him several times in the past and he always answers - amazing!
Have a good trip

Nix

Nancy S
Ta CIS
dx Ta 11/06
dx Ta CIS 10/07

Please Log in or Create an account to join the conversation.

9 years 11 months ago #23265 by blb
Thanks for the wonderful response on the side effects of BCG. I went to my MD on Monday - he ruled out Lupus and wanted to concentrate on my inflammation. He prescribed prednisolone and a pain pill, I have only had to take 2 pain pills, the pred has been wonderful. I am still sore and stiff, but I can walk without the walker. I am still having trouble with my eyes being blurry - the inflammation has subsided, however about 5:00 pm in the day - I eyelids want to close (not because I am tired) and it is a fight for the rest of the night until I go to bed. I am putting another call into my MD today on that. I have also e-mailed Dr. Lamm, we had vacation planned for Jan 10th to go to Phoenix (God willing) and I am hoping that he will have time to chat - I would just appreciate his opinion. Thank you all again - you are a great group!!
Bobbi

Please Log in or Create an account to join the conversation.

9 years 11 months ago #23262 by kathyk
Afer reading more about Reactive Arthritis, I saw that not only is conjunctivitis a symptom, but also inflammation of the iris and cornea. If the eye symptoms have not subsided I hope she can see an opthomologist soon. Also, inflammation of the urethra is also part of the syndrome.

In my case the pain in my thumb joint and knee gradually went away as did the extreme pain in my urethra. Just in case this happens to her, two days after my knee swelled up my leg swelled up from foot to groin. I had an Xray of the knee and an ultrasound for a blood clot which were negative.I was put on prednisone and strong anti-inflammatory RX. I was treated by my Internist, not my Uro. His response that we didn't know at the time what caused it was "how weird". But I'm very concerned about her eyes.
Kathy

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 379 Guests 

Statistics

Total Messages: 50877 Total Sections: 1 Today Open: 0 Today Total Answer: 0
Total Subjects: 6518 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 4
Total Users: 7783 Latest User: sarahwelson
Powered by Kunena Forum